Could bipolar disorder change your appetite?

Yes - Treatment Also. Yes, people with bipolar disorder can have shifts in their appetite that can lead to either weight loss or weight gain. At the same time, medicines that are used to treat bipolar disorder can also affect appetite, so this needs to be monitored as well.
Bipolar & appetite. Bipolar in manic phase can cause increased food consumption, so does some mood stabilizers such as lithium or depakote, also in depressed phase a good no. Of patients tend to eat more to boost their energy up.

Related Questions

Bipolar disorder: does change of environment affect the behavior of a person?

Possibly. People with bipolar disorder may be more sensitive to change. However, the actual episodes of depression or mania are not necessarily triggered by anything. It is always best to get appropriate treatment to maintain a more stable lifestyle.
Bipolar & Environmen. Changes in environment have effect on moods, especially in ones that experience rapid cycling or cyclothymia.

When someone as being diagnosed with bipolar disorder 1, can that person change personalities.? Like two diffrent people?

No but... Bipolar disorder can cause mood lability - shifting moods between being overly "up" and depression which can seem like different personalities. However, this is not the same as multiple personality disorder (now called dissociative identity disorder). In bpd, the "personality" changes are really changes in mood and behavior related to the underlying bipolar disorder.
No. Bipolar d/o is a mood disorder and involves the person only having one personality. A person's mood goes through changes, not their personality.
Mood disorders. No cause & effect between the two, however, one can coexist with the other, for example it is common to see mood disorders coexisting in adolescents & young adults with different personality traits.
Bipolar. If symptoms of personality disorder are evident, possibility of dual diagnosis exists, such as bipolar disorder with borderline personality features.

Can you tell me are the mood changes in bipolar disorder brought on by certain things or do they happen randomly?

Both. Stress can exacerbate the course of illness in bipolar disorder. Sources vary...Financial, relationship, other health conditions, occupation, academics. Episodes can also occur in the absence of stress. This is more likely later in the course of illness.

Do the hormone changes duringmenstrual cycles affect people with bipolar disorder more?

Not Usually. Some women with bipolar disorder can have increased difficulties associated with their menstrual cycles, but this does not occur the large majority of the time.
PMDD AND MOOD. Yes. Premenstrual dysphoric disorder (pmdd) is a cyclical illness characterized by mood, behavioral, and physical symptoms that occur exclusively in the luteal phase of the menstrual cycle and remit with the onset of menses. Cohen and colleagues found that 57.6% of their patients received a diagnosis of pmdd had a history of major depressive disorder. Good news is that the newer medications helps.
Yes. I agree with the previous answer and I also know that women with bipolar disorder are more sensitive to their hormonal changes. I would like to add, though, that if you decide to "fix" your hormonal problems – an endocrinologist can help or a specialist in bioidentical hormones - you might have less episodes. At least this is what I see my practice.

For what reasons was the term manic-depression changed to bipolar disorder?

Good reasons. Here is a complete answer to your question: http://bipolar. About. Com/od/definingbipolardisorder/a/manic_depression_changes_names. Htm. Manic – depression was used to describe many types of conditions, not just those falling under the bipolar spectrum disorder umbrella. It was a stigmatizing label. The diagnostic criteria for bipolar disorders are sharply defined & the term is less pejorative.

I have bipolar disorder. I stopped medication and go to psychotherapy but still it's very hard for me to control my mood changes. Any advice please?

? Why did you. Stop your meds. I would talk to your doctor and get started back on medicine. It seems that you need to be on some regimen Talk to your doctor for the best treatment options.
Bipolar. Why did you stop your medications? There is no reason to struggle with this when there are medications and adjustments that can make you feel better.
Consider Doing Both. Sometimes it is more effective to do both medication and psychotherapy. You may end up needing less medication and may learn some practical skills to manage the moods better.
Need your meds also. Why did you stop the medications. Are you under care of a psychiatrist? Psychotherapy alone is not enough., need your meds Please add omega3 fishoil 2-4 gram daily- good quality. Salad & salmon diet- add pumpkin seeds, flax seeds etc.
Go back on meds. Bipolar disorder is very hard to adequately treat without the use of medications to help correct the imbalance of neurotransmitters in your brain. Both counselling/psychotherapy and medicines have important roles.
Reconsider meds. I'd strongly urge you to see a psychiatrist and discuss the question of medication. Read _Calm Seas_ by psychiatrist and bipolar expert Roger Sparhawk. Psychotherapy, especially supportive psychotherapy that addresses lifestyle and interpersonal and family issues, is valuable, but usually needs to be combined with medication.

Dry eyes? I've been on numerous medications for my bipolar disorder and in result I've gotten dry eyes if I change or stop meds will it go away?

Yes. It would be best not to stop your medication. Switching too a medication with fewer anticholinergic side effects would help. A psychiatrist could help you with this.
Dry eye. Dry eye due to medications is relatively common. I would continue your medication if it is working otherwise and start frequent artificial tears during the day, ointment at night, and omega-3 fatty acid supplements. If persistent symptoms, you may ne to consider other punctal plugs or other topical prescription medications. See your eye doctor.

I have been diagnosed with chronic depression but I suspect I have bipolar disorder. I'm irritable easily, I change moods and have nighmares daily.?

Seek consultation. No diagnosis can be made without careful review of his history and examination. Certainly mood changes and irritability can be related to bipolar, but irritability is also a primary symptom of depression. Nightmares or vivid dreams can be related to medications or anxiety. If current treatment is not working formal psychological testing/consultation can help with differential diagnosis.
See a psychiatrist. Depression is a condition associated with both major depression and bipolar disorder however the treatment can be different. The presence of mania or hpomania confirms the diagnosis of the latter and needs to be treated accordingly.